Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 3, NWS Miami, FL

March 5, 2022Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Mar 5, 2022, 8:08 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 8:08 AM EST (13:08 UTC)
Expired
Mar 6, 2022, 7:00 AM EST
In force
23 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS72 KMFL 051308
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
808 AM EST Sat Mar 5 2022

FLZ168-172-173-060000-
/O.NEW.KMFL.WI.Y.0003.220305T1308Z-220306T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
808 AM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
4 follow-up statements
093 
WWUS72 KMFL 051601
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1101 AM EST Sat Mar 5 2022

FLZ068-072-074-060000-
/O.EXA.KMFL.WI.Y.0003.000000T0000Z-220306T0000Z/
Metro Palm Beach-Metro Broward-Metro Miami-Dade-
Including the cities of Palm Springs, Florida Gardens, Aberdeen, 
Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, 
Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, 
Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, 
South Miami, Kendall, and Cutler Ridge
1101 AM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Metro Palm Beach, Metro Broward and Metro Miami-Dade 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ168-172-173-060000-
/O.CON.KMFL.WI.Y.0003.000000T0000Z-220306T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
1101 AM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
859 
WWUS72 KMFL 051923
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
223 PM EST Sat Mar 5 2022

FLZ068-072-074-168-172-173-060000-
/O.CON.KMFL.WI.Y.0003.000000T0000Z-220306T0000Z/
Metro Palm Beach-Metro Broward-Metro Miami-Dade-
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Palm Springs, Florida Gardens, Aberdeen, 
Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, 
Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, 
Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, 
South Miami, Kendall, Cutler Ridge, Jupiter, West Palm Beach, 
Boca Raton, Pompano Beach, Fort Lauderdale, 
Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, 
Miami Shores, Downtown Miami, Cutler Bay, 
and Homestead Bayfront Park
223 PM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Metro Palm Beach, Metro Broward and Metro Miami-Dade 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
790 
WWUS72 KMFL 052350
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
650 PM EST Sat Mar 5 2022

FLZ068-072-074-060100-
/O.EXP.KMFL.WI.Y.0003.000000T0000Z-220306T0000Z/
Metro Palm Beach-Metro Broward-Metro Miami-Dade-
Including the cities of Palm Springs, Florida Gardens, Aberdeen, 
Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, 
Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, 
Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, 
South Miami, Kendall, and Cutler Ridge
650 PM EST Sat Mar 5 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds have dropped below Wind Advisory criteria across the metro
areas, thus the Wind Advisory will expire at 7pm this evening.

$$

FLZ168-172-173-061200-
/O.EXT.KMFL.WI.Y.0003.000000T0000Z-220306T1200Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
650 PM EST Sat Mar 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Metro Palm Beach, Metro Broward and Metro Miami-Dade 
  Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
983 
WWUS72 KMFL 060542
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1242 AM EST Sun Mar 6 2022

FLZ168-172-173-061200-
/O.CON.KMFL.WI.Y.0003.000000T0000Z-220306T1200Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
1242 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Frye

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 7:05 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 5, 7:05 AM EST, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
705 AM EST Sat Mar 5 2022

.AVIATION(12Z TAFS)...
Easterly breezy to windy winds will continue over all of the TAF
sites. Dry weather should continue over most of the TAF sites
today, except at KFLL, KFXE, KOPF, and KMIA TAF sites where VCSH
conditions through 14Z due to onshore moving showers. VIS and
ceiling will remain in VFR conditions, but could fall down into
MVFR conditions with the passage of showers. However, timing will
be short lived due to the fast moving showers and will not have a
tempo group for this.

&&

.PREV DISCUSSION... (Issued 438 AM EST Sat Mar 5 2022)

UPDATE...
Did a quick update to add a slight chance of a brief light rain
shower across portions of Miami Dade, Broward, and the adjacent
waters this morning in light of trends. These are very light and
shallow showers. No concerns for any accumulations from this
activity.

PREV DISCUSSION... (Issued 233 AM EST Sat Mar 5 2022)

.High Risk of Rip Currents Atlantic Beaches Through The Weekend...
.Hazardous Marine Conditions Particularly Atlantic Waters...

SHORT TERM (Today through Sunday)...
Sfc. High Pressure currently positioned just off the Mid-Atlantic
coast will gradually move further out to sea through Sunday,
fostering breezy easterly flow over SFL on its southern flank.
Aloft, robust H5 ridging will build NEwrd over the area supporting
dynamic subsidence and maintaining mostly dry conditions. Can’t
rule out a rogue shower over the east coast or Atlantic waters
given the easterly regime, but with unfavorable mid-lvl dynamics
and a stable airmass probabilities appear low enough to keep PoPs
unmentionable.

As mentioned in previous discussions temperatures will be typical of an
easterly regime with warmer highs over the west coast/interior (the
synoptic gradient should be strong enough to inhibit Gulf Breeze
progression), and warmer lows over the east coast. These temps will be
a bit above normal with highs in the mid to upper 80s over SWFL with low
80s expected closer to the east coast. Easterly winds will be quite
breezy, particularly near the immediate east coast and adjacent waters
(see marine section), and gusts to 25-30mph will be possible both today
and Sunday.

LONG TERM (Sunday night through Friday)...
The H5 ridge will gradually shift east and flatten early next
week although the mid- latitude storm track (and any significant
shortwaves) will largely remain north of the area through the
period. The western Atlantic high will continue to progress out to
sea while a cold front will stall over the SE US early in the
week and likely remain north of the area through most of the
extended (not too surprising given the nearly zonal pattern
aloft). Due to the configuration of the High well to our west and
the front to our north, the low lvl flow will veer more
southeasterly and then southerly through the period.

In terms of sensible weather, the southerly flow will result in a gradual
warming trend with highs reaching the mid 80s over the east and upper
80s over the interior/west (maybe even 90s in spots), and while these
temperatures would not be record breaking they would be about 5-10
degrees above normal. Additionally, moisture will be on the rise in
the southerly flow regime and consequently precip chances will go up a
bit, but currently not expecting anything too widespread given the
northward displacement of any forcing.

Towards the end of next week and into next weekend there may be signs
of broad troughing setting up over the east coast with ridging over the
west coast. This setup could (if enough shortwave energy can crest the
ridge and deepen the base of the trough) reinforce and finally push
the stalled boundary towards the area. Given the considerable spread
in the global ensembles, do not have high confidence we will actually
see a significant frontal passage, but it is at least something to watch
going forward.

MARINE...
Easterly winds and seas will remain elevated through the weekend
as the strong high pressure is positioned north of the area. Winds
will likely exceed small craft advisory criteria through the
weekend over the Atlantic waters, while high end SCEC conditions
look likely over the Gulf waters. Seas will begin to come down and
winds will gradually relax early next week as the high moves
further out to sea, but will likely remain at or above SCEC
criteria through the period.

BEACHES...
Persistent breezy onshore flow and gradually increasing wave
heights in the surf zone will support a high risk of rip currents
for the Atlantic beaches through early next week. Some minor beach
erosion will also be possible this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  82  73  84 /   0   0   0  10
West Kendall     70  83  70  84 /   0   0  10  10
Opa-Locka        71  82  71  84 /   0   0   0  10
Homestead        71  81  72  82 /   0  10  10  10
Fort Lauderdale  73  82  73  83 /   0   0   0  10
N Ft Lauderdale  72  81  72  82 /   0   0   0  10
Pembroke Pines   71  82  70  83 /   0   0   0  10
West Palm Beach  71  81  70  82 /  10   0   0  10
Boca Raton       72  82  71  82 /   0   0   0  10
Naples           67  87  68  86 /   0   0   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ168-172-173.

AM...Small Craft Advisory until 7 AM EST Monday for AMZ650-651-670-
     671.

     Small Craft Advisory until 7 PM EST Sunday for AMZ630.

GM...None.
&&

Update/Aviation...BNB
Today through Sunday and Marine...99
Sunday Night through Friday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 5, 2:57 AM EST, 5 hours 11 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
257 AM EST Sat Mar 5 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
061000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
257 AM EST Sat Mar 5 2022

...High Risk of Rip Currents Along Atlantic Beaches...
...Hazardous Marine Conditions Ongoing for the Atlantic Waters...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a high rip current risk for the Atlantic
beaches of South Florida.

Marine: Easterly winds will remain above Small Craft Advisory thresholds
over the Atlantic waters. Small craft should not venture into the
open waters of the Atlantic. Over the Gulf waters small craft should
exercise caution.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The high risk for rip currents will continue through the weekend and
into early to middle part of next week for the Atlantic beaches.

Hazardous marine conditions will continue through at least Sunday
night as easterly winds remain above small craft advisory criteria
over portions of the Atlantic waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.